Herbs or drugs - USMLE Forums
USMLE Forums Logo
USMLE Forums         Your Reliable USMLE Online Community     Members     Posts
Home
USMLE Articles
USMLE News
USMLE Polls
USMLE Books
USMLE Apps
Go Back   USMLE Forums > USMLE Step 3 Forum

USMLE Step 3 Forum USMLE Step 3 Discussion Forum: Let's talk about anything related to USMLE Step 3 exam


Reply
 
Thread Tools Search this Thread Display Modes
  #1  
Old 06-03-2011
USMLE Forums Scout
 
Steps History: 1+CK+CS
Posts: 63
Threads: 51
Thanked 72 Times in 26 Posts
Reputation: 82
Poison Herbs or drugs

A 69-year-old man with stable coronary artery disease is evaluated for management of his hypertension and hyperlipidemia. His blood pressure has been well controlled with metoprolol, 50 mg twice daily; however, about 4.5 months ago, his 20-mg/d dose of lovastatin was increased to 40 mg/d to further reduce his LDL cholesterol level of 142 mg/dL. Six weeks later, his LDL cholesterol level was 124 mg/dL, and ezetimibe, 10 mg/d, was added to his regimen. Two months later, his LDL cholesterol level was 98 mg/dL, and he reported feeling well; however, 1 month later, he reports having new myalgias. Laboratory studies indicate that his serum creatine kinase level has increased twofold from his prior normal baseline of 145 U/L.

Which of the following is most likely related to his new myalgia signs and symptoms?
( A ) New use of coenzyme Q 10 herbal supplement
( B ) Low-carbohydrate diet
( C ) Drug interaction between ezetimibe and lovastatin
( D ) New dietary habit of three glasses of grapefruit juice a day
( E ) New use of garlic herbal supplement
Reply With Quote Quick reply to this message



  #2  
Old 06-03-2011
USMLE Forums Newbie
 
Steps History: 1 + CK
Posts: 4
Threads: 2
Thanked 0 Times in 0 Posts
Reputation: 10
Default

Answer "D" because it inhibits liver enzymes and increases drug level.
Reply With Quote Quick reply to this message
  #3  
Old 06-14-2011
pnreddy's Avatar
USMLE Forums Scout
 
Steps History: Step 1 Only
Posts: 76
Threads: 3
Thanked 48 Times in 35 Posts
Reputation: 58
Default

answer is d because grape juice inhibits the metabolism of statins causing statin toxicity
Reply With Quote Quick reply to this message
  #4  
Old 06-22-2011
USMLE Forums Addict
 
Steps History: 1+CK+CS
Posts: 150
Threads: 44
Thanked 95 Times in 27 Posts
Reputation: 105
Default

Answer is definitely D since GRAPE JUICE is the enzyme inhibitor and thus inhibits the metabolism of statins and consequently causes the statin induced myopathy with rise in creatine kinase..
Reply With Quote Quick reply to this message



Reply

Tags
Internal-Medicine-, Pharmacology-, Step-3-Questions, Toxicology-

Quick Reply
Message:
Options

Register Now

In order to be able to post messages on the USMLE Forums forums, you must first register.
Please enter your desired user name, your email address and other required details in the form below.
User Name:
Password
Please enter a password for your user account. Note that passwords are case-sensitive.
Password:
Confirm Password:
Email Address
Please enter a valid email address for yourself.
Email Address:
Medical School
Choose "---" if you don't want to tell. AMG for US & Canadian medical schools. IMG for all other medical schools.
USMLE Steps History
What steps finished! Example: 1+CK+CS+3 = Passed Step 1, Step 2 CK, Step 2 CS, and Step 3.

Choose "---" if you don't want to tell.

Favorite USMLE Books
What USMLE books you really think are useful. Leave blank if you don't want to tell.
Location
Where you live. Leave blank if you don't want to tell.

Log-in

Human Verification

In order to verify that you are a human and not a spam bot, please enter the answer into the following box below based on the instructions contained in the graphic.



Thread Tools Search this Thread
Search this Thread:

Advanced Search
Display Modes


Similar Threads
Thread Thread Starter Forum Replies Last Post
Drugs of Abuse jackat1000 USMLE Step 1 Mnemonics 2 08-02-2011 01:35 PM
Pharmacokinetics of two IV drugs achistikbenny USMLE Step 1 Forum 7 07-30-2011 11:03 AM
t(1/2) for drugs? Dr_Kal_El USMLE Step 1 Forum 1 12-01-2010 11:53 AM
Concerning Drugs of Abuse ! wahaha007 USMLE Step 1 Forum 1 04-02-2010 02:20 PM
Cholinergic drugs ashishkabir USMLE Step 1 Forum 3 10-19-2009 05:26 PM

RSS Feed
Find Us on Facebook
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2017 DragonByte Technologies Ltd.

USMLE® & other trade marks belong to their respective owners, read full disclaimer
USMLE Forums created under Creative Commons 3.0 License. (2009-2014)